Hail, Campbell
- When
- July 11, 3:10 PM MST
- Where
- Campbell County, 7 mi SSE of Rozet
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.186, -105.146
A severe thunderstorm produced nickel sized hail and 60 mph wind gusts south of Rozet.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced nickel sized hail and 60 mph wind gusts south of Rozet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 11, 1:20 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 220 PM MDT SUN JUL 11 2010 .DISCUSSION...WATER VAPOR SHOWS SHORT WAVE ENERGY MOVING INTO THE NRN PLAINS AS UPR TROF DIVES SEWD THRU THE NRN ROCKIES...WITH SCT SHRA/TSRA ACRS OUR CWFA. AT THE SFC...CDFNT HAS PUSHED THROUGH OUR CWFA WITH SFC HIGH MOVING INTO NERN MT. TONIGHT...SCT STRONG TO SVR CONVECTION WILL CONTINUE INTO EARLY EVE BEFORE MOVG EAST OF OUR CWFA. SHEAR PROFILES SUGGEST MOSTLY PULSE TYPE STORMS ALTHOUGH A FEW SUPERCELLS POSSIBLE. MONDAY...CYCLONIC NW FLOW ATOP RETURN FLOW AT THE SFC COULD LEAD TO SOME CONVECTION...ALTHOUGH SVR POTENTIAL LOOKS RATHER MINIMAL. HIGH TEMPS IN THE MID 70S TO MID 80S. TUESDAY...STRONG UPR LOW WILL MOVE EWD THROUGH THE SRN ALTA/SASK AND PUSH ANOTHER FRONTAL BOUNDARY THRU THE NRN PLAINS. DRY SLOT WILL WORK THRU OUR AREA...WITH DOWNSLOPE WINDS PUSHING TEMPS INTO THE 90S SOUTH/EAST OF THE BLKHLS AHEAD OF FRONT. COULD BE ENOUGH WRAP AROUND MOISTURE TUESDAY NIGHT FOR SOME PCPN ACRS OUR FAR NRN/ERN ZONES. EXTENDED...UPPER LOW WILL MOVE ACROSS SOUTH CENTRAL CANADA ON WEDNESDAY AS A COOL FRONT EXITS EAST OF THE AREA. THERE COULD BE A LINGERING CHANCE FOR A SHOWER OR STORM ACROSS FAR NORTHERN AND EASTERN AREAS ON WEDNESDAY. OTHERWISE...DRY AND WARM WX IS EXPECTED LATE THIS WEEK. CHANCES FOR STORMS WILL LIKELY RETURN OVER THE WEEKEND AS UPPER HIGH BUILDS SLOWLY NORTHWARD ACROSS THE SOUTHWEST CONUS AND WEAK SHORTWAVE ENERGY BEGINS TO ROTATE INTO THE NORTHERN PLAINS. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS THE AREA INTO TONIGHT...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE AREA. BRIEF MVFR CONDITIONS CAN BE EXPECTED IN AND NEAR ANY SHOWERS AND STORMS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON/TRIMARCHI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 357 AM MDT SUN JUL 11 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-121300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 357 AM MDT (457 AM CDT) SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...THE STRONGER STORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY...AND THEN AGAIN ON SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY EVENING EAST OF A LINE FROM FAITH TO PINE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 231 PM MDT SUN JUL 11 2010 WYZ054-112115- NORTHERN CAMPBELL WY- 231 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMPBELL COUNTY UNTIL 315 PM MDT... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ECHETA...OR 20 MILES NORTHWEST OF DOWNTOWN GILLETTE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ECHETA... AREAS ALONG HIGHWAY 14 EAST OF ECHETA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WETENKAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 240 PM MDT SUN JUL 11 2010 SDZ028-029-WYZ058-112130- CENTRAL BLACK HILLS SD-SOUTHERN BLACK HILLS SD-WESTON WY- 240 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER...WESTERN PENNINGTON AND EASTERN WESTON COUNTIES UNTIL 330 PM MDT... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CRAZY HORSE MEMORIAL TO 9 MILES WEST OF JEWEL CAVE...AND MOVING EAST AT 15 MPH. SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HILL CITY... JEWEL CAVE... CRAZY HORSE MEMORIAL... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WETENKAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 308 PM MDT SUN JUL 11 2010 WYZ054-056-112200- NORTHERN CAMPBELL WY-WESTERN CROOK WY- 308 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROOK AND NORTHEASTERN CAMPBELL COUNTIES UNTIL 400 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BIDDLE...OR 30 MILES SOUTH OF BROADUS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LIGHTNING FLAT... ROCKYPOINT... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WETENKAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 326 PM MDT SUN JUL 11 2010 WYZ054-055-112215- NORTHERN CAMPBELL WY-SOUTHERN CAMPBELL WY- 326 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMPBELL COUNTY UNTIL 415 PM MDT... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF WYODAK...OR 6 MILES NORTHEAST OF DOWNTOWN GILLETTE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WYODAK... ROZET... THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 127 AND 147... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WETENKAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
330 PM MDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND GST 25 NNE WESTON 44.97N 105.14W
07/11/2010 M64 MPH CAMPBELL WY TRAINED SPOTTER
&&
MERICKSOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 333 PM MDT SUN JUL 11 2010 WYZ057-112215- WYOMING BLACK HILLS WY- 333 PM MDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK COUNTY UNTIL 415 PM MDT... AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARREN PEAK...OR NEAR SUNDANCE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SUNDANCE... THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 181 AND 204... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WETENKAMP
The Rapid City radar (KUDX), 185 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232447, 232448.